Alert archive / Florida / Areal Flood Advisories in 2021

Areal Flood Advisory 2, NWS Mobile, AL

February 18, 2021Escambia County, Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this areal flood advisory at Feb 18, 2021, 1:40 AM CST for Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Feb 18, 2021, 1:40 AM CST (07:40 UTC)
Expired
Feb 18, 2021, 4:45 AM CST
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 93 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.7 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1835 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
546 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

717 
WGUS84 KMOB 180740
FLSMOB

Flood Advisory
National Weather Service Mobile AL
140 AM CST Thu Feb 18 2021

FLC033-091-113-181045-
/O.NEW.KMOB.FA.Y.0002.210218T0740Z-210218T1045Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Escambia FL-Okaloosa FL-Santa Rosa FL-
140 AM CST Thu Feb 18 2021

The National Weather Service in Mobile has issued a

* Urban and Small Stream Flood Advisory for...
  Southeastern Escambia County in northwestern Florida...
  Southern Okaloosa County in northwestern Florida...
  Southern Santa Rosa County in northwestern Florida...

* Until 445 AM CST.

* At 140 AM CST, Doppler radar indicated heavy rain due to 
  thunderstorms. This will cause urban and small stream flooding. 
  Between 0.5 and 1.2 inches of rain have fallen.

Some locations that will experience flooding include...
  Pensacola, Ferry Pass, Brent, West Pensacola, Wright, Fort Walton 
  Beach, Ensley, Warrington, Niceville, Gonzalez, Destin, Eglin AFB, 
  Pace, Milton, Valparaiso, Gulf Breeze, Goulding, Mary Esther, 
  Bagdad and Ocean City.

Additional rainfall of 1 to 2 inches is expected over the area. This 
additional rain will result in minor flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3029 8745 3042 8742 3045 8739 3045 8742
      3052 8740 3070 8719 3071 8639 3045 8639
      3046 8638 3045 8638 3047 8635 3039 8635
      3040 8639 3036 8639 3028 8744

$$

JMM

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Feb 17, 11:49 PM CST, 1 hour 51 minutes earlier.

Area forecast discussion, Feb 17, 11:49 PM CST, 1 hour 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1149 PM CST Wed Feb 17 2021

.AVIATION...
06Z issuance...An area of rain will shift eastward across the area
overnight, with some showers and storms possible over coastal
portions of the western Florida panhandle. The precipitation
diminishes in coverage over the western portion of the area late
tonight, although isolated patches of light rain will be possible
into Thursday morning. Dry conditions are expected west of I-65
by late Thursday afternoon. Further to the east, the coverage of
precipitation diminishes more gradually, with mostly dry
conditions developing towards the end of the TAF period. Other
than a southeasterly flow over much of the western Florida
panhandle for much of the night, a northerly flow prevails over
the area through the period. /29

&&

.PREV DISCUSSION... /issued 1015 PM CST Wed Feb 17 2021/

NEAR TERM /Now Through Thursday night/...A large and broad upper
trof located mostly over the central states gradually amplifies
while advancing eastward, with the axis of the upper trof becoming
oriented from the Mississippi River valley to the western Great
Lakes. An associated surface low is currently located in Breton
Sound (waters immediately east of extreme southeast Louisiana)
with a warm front extending eastward across the extreme northeast
Gulf. A surface trof also extends east-northeastward from the
surface low into part of the far western Florida panhandle. As the
upper trof slowly amplifies and advances eastward, the surface
low advances east-northeastward essentially along the surface trof
into the western Florida panhandle near or shortly after
midnight, then moves east of the area before 12Z Thursday. The
warm front extending eastward from the surface low looks to
meanwhile advance into the immediate coastal portion of Alabama
for a short period from roughly 11 pm to 1 am (before moving back
offshore as a cold front) then lifts into the coastal portions of
the western Florida panhandle from 1 am to 5 am before likewise
moving back offshore as a cold front. 0-6 km bulk shear values of
55 to 60 knots will be present in the warm sector with 0-1 km
helicity values potentially to 300 m2/s2. Within the warm sector,
some severe storm development will be possible, with this risk of
severe storms ending by or shortly before 12z Thursday. Will have
categorical pops shifting eastward across the area overnight, with
coverage diminishing over the western portion of the area late
tonight. As an overrunning flow diminishes in the wake of the
surface low exiting to the east on Thursday, will have dry
conditions developing along and west of I-65 by the afternoon
while further to the east pops diminish to mostly chance pops,
then dry conditions develop over this portion as well Thursday
night. Lows tonight range from the mid 30s over Choctaw and Wayne
counties to around 60 near Destin, Florida. Based on model
soundings, am expecting precipitation to remain as rain even where
the colder low temperatures are expected (Choctaw and Wayne
counties). Highs on Thursday range from the mid 40s to lower 50s
along and west of I-65 to mid 50s to lower 60s east of I-65. Lows
Thursday night range from the mid 20s to lower 30s along and west
of I-65 to the mid to upper 30s east of I-65. A high risk of rip
currents continues along area beaches through Thursday night. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Thursday night for ALZ265-266.

FL...High Rip Current Risk through late Thursday night for FLZ202-204-
     206.

MS...None.
GM...Small Craft Advisory until 6 AM CST Thursday for GMZ633>636.

     Small Craft Advisory until 6 PM CST Friday for GMZ631-632-650-
     655-670-675.

     Small Craft Advisory until 6 AM CST Friday for GMZ630.

&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 1:49 AM CSTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa41 min

Nearby

Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.